Necrolytic acral erythema: successful treatment with topical tacrolimus ointment

Int J Dermatol. 2008 Oct;47(10):1073-5. doi: 10.1111/j.1365-4632.2008.03710.x.

Abstract

Necrolytic acral erythema is a relatively recently described psoriasis-like skin eruption seen in people infected with hepatitis C virus. Hepatitis C virus infection is endemic in many parts of the world with a steady increase of incidence in Pakistan. Recognition of this disorder is crucial to an early treatment of the underlying liver disease. Herein, we report the first case of necrolytic acral erythema from Asia and also describe good therapeutic response to topical tacrolimus ointment.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Hepatitis C, Chronic / complications
  • Humans
  • Immunosuppressive Agents / therapeutic use*
  • Male
  • Necrosis
  • Ointments
  • Skin Diseases, Papulosquamous / complications
  • Skin Diseases, Papulosquamous / drug therapy*
  • Skin Diseases, Papulosquamous / pathology*
  • Tacrolimus / therapeutic use*

Substances

  • Immunosuppressive Agents
  • Ointments
  • Tacrolimus